Hi Susie: Voltaren sounds familiar....and sounds promising. Is it pretty strong? Any side effects? For those especially bad fibro days, it sounds really good.
I still also want to buy the Sombra Cool Therapy that Sherrine mentioned, too. I guess one thing at a time.
Wow--that's surprising that it's (meaning the Voltaren) now OTC with no change in ingredients! You sure don't see that very often.
Update on Baclofen: Yes, it worked really well for a short while, and I was so happy to find something that didn't knock me out, yet helped with more flexibility.
But---unfortunately, I started getting a weird reaction, especially at night. It was similar to the reaction I had last year when taking Bactrim (maybe it's something with those prescript
ions that start with 'Bac'--LOL). My muscles got extremely tight with spasms, and 'nerve storms' all over my legs. Yes, just weird.
So, I just asked to be put back on the Flexeril, which I'd taken for a long while. It's very sedating, which I don't mind at night at all, and in the daytime I usually take half a Robaxin at a time, and that seems to work fine. I told the doctor I'm not a big fan of meds (though they can sure help when needed), and he said he's not, either!
I also saw a neurologist for my symptoms back in August. He did lots of comparisons to my old records, then suggested I see a rheumatologist, and I saw one last week. I'm so glad I did! This doctor has 33 years experience and is also an internist. He certainly was reassuring, and seemed to study my history really well, as well as several notes I had made on the paperwork that they sent me before the appointment.
My main concern was if my circulation was involved, and if there could be issues with my leg veins. He looked them over and assured me they were fine, circulation and color was good, nothing of concern. The bottom line is that he thinks I just have some very weird muscles! It may be caused by the severe virus I had as an infant, and aging is playing a role, also. Also, it could be hereditary, as my maternal grandpa had issues for years with his legs.
So, that's where I'm at. The big issue with Flexeril is that it's so drying! But it does definitely help, and I'm thankful for that. I just have to drink (even) more water and make sure I use my dental rinse (generic for Biotene) and brush my teeth first thing in the morning. I learned the hard way that some of the more drying meds can lead to more cavities, so doing what I can to avoid that!